Question from a Newbie

Discussion in 'Fibromyalgia Main Forum' started by aching, Jun 4, 2003.

  1. aching

    aching New Member

    Hi, I'm new here and I have just been diagnosed after years of Drs. ruling out everything like lupus, sjogrens, and scleroderma. I guess it was difficult because I have a positive ana, raynauds, gerd, IBS, joint pain, dry eyes and mouth,swollen parotid glands, fatigue, brain fog,livedo reticularis,swollen hands & eyelids ect. ect. Anyway I am so happy to finally have a name for my illness, but most importantly get some help in the form of medication. I am taking Elavil 10 mgs. at bedtime and I find I do sleep better with less pain, however I have noticed what I think are palpitations (fluttering in my chest) quite often throughout the day. I have an appointment to see my G.P next week but was
    wondering if any one else has experienced this with this drug.
    Thanking you in advance. Piper
  2. skychomper

    skychomper Member

    I just wanted to welcome you to the board, I haven't been here long myself-since march, but its a great place! everybody here knows what your going through, and I've learned so much about different treatment options, and other things worth looking into, plus lots of support. I can't help you with your elavil questions but you might also try typing "elavil" into the search messages box.
    skychomper
  3. tulip922s

    tulip922s New Member

    Hi Piper,

    I am relatively new to this board as well and have found it to contain a wealth of information and some very kind, compassionate people.

    I take 75mg of Elavil at night and it definitely helps with sleep and pain. I have not experienced the palpitations you mentioned. Maybe the best way to tell if it is the Elavil, is to discontinue it and see if they go away,,,,or you may want to contact the doc sooner for his/her recommendations. Best of luck and welcome aboard. Tulip
  4. Shirl

    Shirl New Member

    Hi Piper, welcome to our little world here. So sorry you are having those palpitations, I get those too. The only thing that helps, is a low dose of Xanax (0.25mgs). It will stop them in about 1/2 hour for me.

    I don't get them often, but they are miserable.

    I don't know if your Elavil could cause them, I only take Xanax for racing brain in the evening, but will take one if I get palpitations during the day.

    You could call you pharmacist, he/she would be able to tell you right off.

    Again, welcome to the board, and I do hope we hear from you often.........

    Shalom, Shirl